My doctor tried me on Diovan & Diovan HCT. Both shut my kidney down. Breif health... NO thyroid. (cancer, both sides removed). One kidney (cancer, left one removed). Recently had Small intestine resection. Am in Stage 3 CKD. Have been on Norvasc 10mg (NAME) since 1992. Generic causes Myalgia. Norvasc has evidently quit working. Tried Linsopril, too many unpleasant side effects. Carvedilol, chest pain. I am alergic to sulpha of any amount. I went to get the Losartan and my pharmacist says it is in the same family as Diovan. Possible allergy. Most blood pressure medications have warnings about Kidney and Liver problems. I am waiting for my doctor to discuss the situation with my pharmacist. Does any one out there have the same situation, medically, such as the CKD, Thyroid, etc with any suggestions of a medication that won't kill me?
If I am allegic to Diovan (Acute kidney failure) can I take Losartan?
- 4 Dec 2012 by samson1990
- 4 December 2012
Losartan (Includes Losartan) ↔ Renal/Liver Disease
Moderate Potential Hazard, High plausibility
Applies to: Liver Disease, Biliary Obstruction, Renal Dysfunction
Losartan is converted in the liver to an active carboxylic acid metabolite and several inactive metabolites, and both parent drug and metabolites are eliminated by the kidney (35%) as well as by biliary excretion (60%). Dosage adjustments are not necessary in patients with renal impairment unless they are also volume-depleted, in which case therapy should be initiated under medical supervision. In patients with cirrhosis, however, significantly increased plasma concentrations of parent drug and active metabolite have been reported. Therapy with losartan should be initiated cautiously at a reduced dosage (50%) in patients with impaired liver function.
Diovan and Losartan both belong to the same drug class which is Angiotensin II inhibitors.
To make sure you can safely take losartan, tell your doctor if you have any of these other conditions:
congestive heart failure;
an electrolyte imbalance (such as low levels of potassium in your blood); or
if you are dehydrated.
Read more at: https://www.drugs.com/losartan.html
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Posted 27 May 2010 • 4 answers
Posted 4 Feb 2012 • 2 answers
Posted 21 Apr 2013 • 1 answer
Posted 30 Jan 2015 • 1 answer
Posted 27 Jun 2016 • 1 answer